Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 29, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 5, 2013, 7:49 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2013, 7:49 PM EDT (23:49 UTC)
- Expired
- May 6, 2013, 5:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
342 WHUS72 KKEY 052349 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 749 PM EDT SUN MAY 5 2013 GMZ031-044-054-055-074-075-060300- /O.NEW.KKEY.SC.Y.0029.130505T2349Z-130506T0300Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 749 PM EDT SUN MAY 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FOR THE FLORIDA STRAITS AND HAWK CHANNEL WEST OF THE SEVEN MILE BRIDGE...SOUTH OF THE LOWER KEYS AND THE DRY TORTUGAS. * WINDS AND WAVES...A SURGE IN THE WINDS FROM THE NORTHWEST TO NORTH NEAR 20 KNOTS WILL CONTINUE ON THE FLORIDA STRAITS AND HAWK CHANNEL WEST OF THE SEVEN MILE BRIDGE THROUGH MIDNIGHT...DECREASING TO 10 TO 15 KNOTS OVERNIGHT. SEAS UP TO 7 FEET WILL CONTINUE ON THE LOWER STRAITS OF FLORIDA WEST AND SOUTH OF REBECCA SHOAL LIGHT...AND ON THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE AND AROUND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
224 WHUS72 KKEY 060235 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1035 PM EDT SUN MAY 5 2013 GMZ044-054-055-074-075-060345- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-130506T0300Z/ HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1035 PM EDT SUN MAY 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS WEST OF SEVEN MILE BRIDGE AND THE GULF WATERS NEAR THE DRY TORTUGAS. . $$ GMZ031-060900- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-130506T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- 1035 PM EDT SUN MAY 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY... * WINDS AND WAVES...A SURGE IN THE WINDS FROM THE NORTHWEST TO NORTH NEAR 20 KNOTS WILL CONTINUE ON FLORIDA BAY THROUGH MIDNIGHT... DECREASING TO 10 TO 15 KNOTS OVERNIGHT. BAY WATERS WILL BE ROUGH UNTIL WINDS DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:41 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 5, 3:41 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 341 PM EDT SUN MAY 5 2013 .DISCUSSION... MODERATE NORTHWEST TO NORTH BREEZES HAVE PREVAILED TODAY ACROSS THE FLORIDA KEYS WITH SOME ONGOING BOUNDARY-LAYER COLD THERMAL ADVECTION EVIDENCED BY AIR TEMPERATURES REMAINING IN THE 70S FOR MOST OF THE DAY. A STABLE WEST-NORTHWEST FLOW PREVAILS THROUGH A DEEP PORTION OF THE TROPOSPHERE SOUTH OF A LARGE...SLOW-MOVING CUT-OFF CYCLONE OVER THE TENNESSEE VALLEY. THE WEATHER FOR THE NEXT SEVERAL DAYS SHOULD BE RATHER BENIGN AS A DEEP...DRY...AND GENERALLY STABLE WESTERLY FLOW PREVAILS ALOFT. NEAR- SURFACE TEMPERATURES WILL RE-BOUND A DEGREE EACH SUCCESSIVE DAY ALTHOUGH OVERNIGHT LOWS MAY TOUCH 70F FOR THE NEXT FEW DAYS WHILE WINDS AND DEWPOINTS LULL. NO SIGNIFICANT PRECIPITATION OR WEATHER IS EXPECTED FOR SEVERAL DAYS...AND POPS HAVE BEEN REDUCED BELOW CLIMO UNTIL THURSDAY. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS FLORIDA KEYS COASTAL WATERS THIS EVENING. A NORTHWEST TO NORTH WIND SURGE IS LIKELY OVER PORTIONS OF THE WATERS ADJOINING THE KEYS THIS EVENING...WHILE A 4-6 FEET NORTHWESTERLY SWELL SLOWLY SUBSIDES ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO. && .AVIATION... EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE FORECAST PERIOD AT KEY WEST AND MARATHON AIRPORTS. NORTHWEST WINDS 10 TO 15 KNOTS WITH GUSTS BETWEEN 15 AND 20 KNOTS... DECREASING TO 5 TO 10 KNOTS AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 68 81 70 82 / - - - - MARATHON 69 83 70 84 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....JOHNSON DATA COLLECTION.......JACOBSON VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 5, 5:49 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 549 AM EDT SUN MAY 5 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 549 AM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FOR THE WESTERN COASTAL WATERS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT TODAY FOR THE FLORIDA STRAITS WEST OF HALFMOON SHOAL...AND THE SOUTHEASTERN GULF WATERS. SEAS AS HIGH AS 7 TO 8 FEET CAN BE EXPECTED TODAY...WITH SUBSIDING SEAS THEREAFTER. ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:33 AM EDT | Small Craft Advisory for Hazardous Seas | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.